MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SUK; CENTRAL VENOUS START UP KIT

ZOLL CIRCULATION ZOLL IVTM SUK; CENTRAL VENOUS START UP KIT
Model Number 8700-0666
Medical Device Problem Codes Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A start-up kit (suk # 064427) was returned to zoll (b)(4) for evaluation.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for suk with lot number 064427.A visual inspection of the returned start-up kit (suk) found no visual discrepancies or issues.No issue or damage was observed in the tubing.The start-up kit was connected to a peristaltic pump.In doing so, no device leak paths were found.In-house catheter was connected to the returned suk and a peristaltic pump testing was performed and found no leaks or issues.The units (returned suk and in-house catheter) were connected to an ivtm system and ran on max cooling and max warming for approximately 30 minutes each run; no leaks were observed.Evaluation of the returned start-up kit (suk) found no discrepancies or issues which contributed to the reported problem.The customer reported issue could not be confirmed.Note, during start-up kit (suk) - standard manufacturing, 100% of the units are tested for pressure flow to ensure both the absence of pressure discrepancies throughout the device, and that all tubing locations are free of any leak paths.Only passing units are accepted and moved to the next process.
 
Event or Problem Description
It was reported that the suk pin-sized hole in tubing leaking and the liquid was found on the patient bed.There was no issue getting console started.A new start-up kit was replaced and the therapy was continued and completed.Additional information was received from medwatch stating that rn noted pt's bed linens were saturated.Upon inspection of the cool line tubing it revealed a crack in the tubing at the connection site to the actual quattro catheter.The original procedure was intended to maintain normothermia for traumatic brain injury.

Brand Name
ZOLL IVTM SUK
Common Device Name
CENTRAL VENOUS START UP KIT
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5988068
Report Number3010617000-2016-00707
Device Sequence Number40876
Product Code NCX
UDI-Device Identifier00849111075329
UDI-Public00849111075329
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K014241
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 09/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0666
Device Catalogue Number8700-0666-01
Device Lot Number064427
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2016
Initial Report FDA Received Date09/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1